Alert archive / Florida / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Jacksonville, FL

August 11, 2019Duval County, Florida

NWS Jacksonville, FL issued this flash flood warning at Aug 11, 2019, 8:13 PM EDT for Duval County, Florida. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2019, 8:13 PM EDT (00:13 UTC)
Expired
Aug 11, 2019, 9:45 PM EDT
In force
92 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2019-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2019-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WGUS52 KJAX 120013
FFWJAX
FLC031-120145-
/O.NEW.KJAX.FF.W.0002.190812T0013Z-190812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
813 PM EDT Sun Aug 11 2019

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Central Duval County in northeastern Florida...

* Until 945 PM EDT.

* At 812 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Flash flooding is expected to begin shortly in the 
  McCoys Creek Basin.

* Some locations that will experience flooding include...
  Riverside.

Additional rainfall amounts of around one inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3036 8164 3028 8171 3028 8173 3037 8175

$$

HESS
1 follow-up statement
889 
WGUS72 KJAX 120136
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
936 PM EDT Sun Aug 11 2019

FLC031-120146-
/O.EXP.KJAX.FF.W.0002.000000T0000Z-190812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
936 PM EDT Sun Aug 11 2019

...THE FLASH FLOOD WARNING FOR CENTRAL DUVAL COUNTY WILL EXPIRE AT
945 PM EDT...

The heavy rain has ended. Flood waters are receding. Flooding is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3036 8164 3028 8171 3028 8173 3037 8175

$$

CORLESS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:09 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Aug 11, 3:09 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sun Aug 11 2019

.NEAR TERM /Through Tonight/...
Fairly similar environment this afternoon compared to yesterday,
so expecting good coverage of showers and storms, with isolated
strong/severe with strong wind gusts. Activity should move slowly
E or SE given weak W to NW steering flow aloft. Will continue heat
advisory this afternoon until 6pm, when heat index values drop as
temperatures start to drop.

Like last night, expect convective precipitation to last through
about Midnight, then partly cloudy skies with low temperatures in
the mid 70s inland, upper 70s coast.

.SHORT TERM /Monday through Tuesday night/...
Strong upper ridge aloft will be stationary over southern Plains
and Gulf Coast states during this period. Surface trough of low
pressure will remain along FL/GA border, while daily sea breezes
push well inland both days. These boundaries should support
scattered to numerous showers and thunderstorms during the
afternoon and evening hours, some with very heavy rainfall and
strong winds. Focusing highest POPs where these boundaries merge.

Latest guidance suggests slightly lower high temperatures each day
eastern counties, though still quite hot interior areas with
upper ridge over the area. Heat index values will approach heat
advisory criteria midday before potentially some slight mix-down
of dew points in the afternoon. Will hold off on advisory issuance
to let night shift look at latest guidance. Expect slightly above
normal temperatures this period, especially at night buoyed by
abnormally high dew points.

.LONG TERM /Wednesday through Sunday/...
As we've seen throughout the warm season, upper pattern reverts
back to western ridge/eastern trough during this period, though
by the weekend, upper trough shifts off east coast as upper ridge
expands eastward across central U.S. Generally near or slightly
above normal temperatures this period.

Looks fairly stormy this period with weak upper troughing over
our area, re-establishing surface trough of low pressure over
central GA, which along with sea breezes will promote scattered
to numerous afternoon showers/storms each day.

&&

.AVIATION...VFR conditions are expected through this evening,
except locally lower conditions with strong winds expected with
scattered to numerous showers/storms Monday afternoon. Similar
to early this morning, could see areas of MVFR/IFR CIGs develop,
particularly across ne FL.

&&

.MARINE...High pressure will remain well east of the waters, with
low pressure to the west, maintaining a daily southerly flow
across the waters, with more southeasterly flow each afternoon
nearshore with sea breeze. Winds and seas are expected to remain
below advisory criteria this forecast period.

Rip Currents: Moderate risk ne FL, Low risk se GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  93  74  95 /  30  40  20  20
SSI  78  90  78  90 /  20  30  10  20
JAX  76  92  76  92 /  40  50  20  40
SGJ  76  90  76  90 /  30  50  20  50
GNV  76  92  75  92 /  50  70  40  60
OCF  76  92  75  90 /  30  60  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

AM...None.
&&

Wolf/Cordero/Bricker

In the hours before

Special weather statement, Aug 11, 6:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
648 PM EDT Sun Aug 11 2019

FLZ024-GAZ165-264-112330-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
648 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 730 PM
EDT...

* At 648 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Kings Ferry, or 8 miles southwest of Kingsland, moving
  southeast at 10 mph.

* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Hilliard, Woodbine, Callahan, Kings Ferry, Nassau Village-Ratliff
  and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3075 8169 3074 8168 3060 8169 3056 8172
      3046 8190 3100 8193 3101 8167
TIME...MOT...LOC 2248Z 317DEG 8KT 3070 8177

CORLESS
Special weather statement, Aug 11, 7:04 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
704 PM EDT Sun Aug 11 2019

FLZ024-025-032-033-125-112345-
Inland Duval FL-Inland Nassau FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-
704 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NASSAU...WEST
CENTRAL ST. JOHNS...NORTHEASTERN CLAY AND CENTRAL DUVAL COUNTIES
UNTIL 745 PM EDT...

* At 703 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Ortega, or near Orange Park, moving southeast at 15 mph.

* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Jacksonville, Orange Park, Jacksonville International Arpt,
  Mandarin, Fruit Cove, Fleming Island, Ortega, Bellair-Meadowbrook
  Terrace, Switzerland and Nas Jax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3000 8176 3055 8173 3060 8169 3053 8165
      3019 8158 3004 8166
TIME...MOT...LOC 2303Z 297DEG 12KT 3025 8170

CORLESS
Special weather statement, Aug 11, 7:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Sun Aug 11 2019

FLZ024-025-032-120015-
Inland Duval FL-Inland Nassau FL-Clay FL-
729 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES UNTIL 815 PM EDT...

* At 729 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Normandy, or 11 miles west of Jacksonville. This storm was
  nearly stationary.

* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Middleburg, Cisco Gardens, Oakleaf Plantation, Bryceville, Cecil
  Field, Doctors Inlet, Lakeside, Nassau Village-Ratliff, Ratliff and
  Normandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3040 8200 3043 8190 3055 8181 3056 8173
      3008 8176 2998 8193 3007 8200
TIME...MOT...LOC 2329Z 331DEG 1KT 3032 8185

CORLESS
Special weather statement, Aug 11, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
745 PM EDT Sun Aug 11 2019

FLZ025-125-120030-
Inland Duval FL-Coastal Duval FL-
745 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 830 PM
EDT...

* At 745 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Oceanway, or over Jacksonville International Arpt, moving
  southeast at 10 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Jacksonville, Jacksonville International Arpt, Arlington, Nas Jax,
  Ortega, Oceanway, Riverside, San Marco and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3018 8168 3019 8173 3019 8176 3033 8174
      3054 8174 3056 8171 3057 8167 3055 8166
      3057 8165 3058 8161 3055 8161 3019 8157
TIME...MOT...LOC 2345Z 297DEG 8KT 3048 8166

CORLESS
Special weather statement, Aug 11, 8:02 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
802 PM EDT Sun Aug 11 2019

FLZ124-125-GAZ166-120045-
Coastal Nassau FL-Coastal Duval FL-Coastal Camden GA-
802 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 845 PM EDT...

* At 802 PM EDT, Doppler radar was tracking a strong thunderstorm 7
  miles northwest of Little Talbot Island, or 10 miles southwest of
  Fernandina Beach, moving east at 15 mph.

* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Fernandina Beach, Unf, Yulee, Neptune Beach, Baymeadows, Craig
  Field, Little Talbot Island and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3023 8157 3067 8163 3075 8144 3069 8142
      3032 8139
TIME...MOT...LOC 0002Z 265DEG 16KT 3052 8152

CORLESS
Special weather statement, Aug 11, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
813 PM EDT Sun Aug 11 2019

FLZ023>025-GAZ364-120100-
Inland Duval FL-Baker FL-Inland Nassau FL-Western Charlton GA-
813 PM EDT Sun Aug 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER...WESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES
UNTIL 900 PM EDT...

* At 813 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Bryceville, or 18 miles north of Middleburg. This storm was
  nearly stationary.

* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Cecil Field, Cisco Gardens, Normandy, Bryceville, Nassau
  Village-Ratliff, Baldwin, Jacksonville Heights and Whitehouse Air
  Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3019 8175 3019 8183 3021 8209 3039 8210
      3048 8197 3050 8174
TIME...MOT...LOC 0013Z 152DEG 1KT 3031 8198

CORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:02 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 11, 8:07 PM EDTSpecial Marine WarningJAX83 min
Aug 11, 8:13 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 11, 8:27 PM EDTSpecial Weather StatementJAXDuval33 min
Aug 11, 8:31 PM EDTAreal Flood WarningJAXDuval, Nassau81 min
Aug 11, 8:42 PM EDTSpecial Weather StatementJAXPutnam48 min
Aug 11, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 11, 9:27 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 11, 9:44 PM EDTSpecial Weather StatementJAXAlachua, Bradford46 min
Aug 11, 10:09 PM EDTAreal Flood AdvisoryJAXBradford, Clay2 hr
Aug 11, 10:15 PM EDTSpecial Weather StatementJAXMarion45 min
Aug 11, 10:25 PM EDTSpecial Weather StatementJAXAlachua50 min
Aug 11, 10:38 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Aug 11, 10:53 PM EDTSpecial Weather StatementJAXGilchrist37 min
Aug 11, 11:30 PM EDTSpecial Weather StatementJAXGilchrist30 min
Aug 12, 3:00 AM EDTHeat AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more15 hr
Aug 12, 7:14 PM EDTSpecial Weather StatementJAXAlachua31 min
Aug 12, 7:19 PM EDTSpecial Weather StatementJAXSuwannee26 min
Aug 12, 7:43 PM EDTAreal Flood AdvisoryJAXAlachua, Columbia, Suwannee, Union92 min
Aug 12, 7:46 PM EDTSpecial Weather StatementJAXAlachua29 min

Nearby

Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.